# SDR QMLA2024020720011

- Difficulty date: February 7, 2024
- Submitted: February 8, 2024
- Operation: Air carrier
- Aircraft: N307LF
- Make and model: Urocop EC 130 B4
- Aircraft serial: 7116
- Aircraft time: 4,977 hours
- System (JASC): 2120 · Air Distribution System
- Part: Structure
- Condition: Contaminated
- Location: Fuel Tnk Drain
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF WITH AIR CONDITIONER ON, CREW STARTED TO SMELL JET A FUEL FUMES IN CABIN. FUMES BECAME OVERWHELMING AND CREW DECIDED TO ABORT FLIGHT AND RETURN TO BASE. MAINTENANCE WAS CALLED TO INVESTIGATE. MAINTENANCE HAD REPLACED THE FUEL TANK DRAIN VALVE THE NIGHT BEFORE AND FUEL THAT DRAIN DURING THE REMOVAL AND INSTALLATION OF THE DRAIN VALVE HAD SATURATED COMPONENTS AROUND THE FUEL TANKS. MAINTENANCE AND THE PILOT ON DUTY HAD THOUGHT THEY HAD CLEANED THE AREA SATISFACTORY AT THAT TIME. AFTER DETERMINING WHAT THE CAUSE WAS, MAINTENANCE CLEANED THE SURROUNDING AREA WITH DEGREASER AND WATER. AFTERWARDS, THE PILOT AND MAINTENANCE PERFORMED A GROUND RUN WITH THE AIR CONDITIONER FOR 5 MINUTES. NO FURTHER ISSUES FOUND.
